Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 13, 2010, 6:45 PM CDT. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 13, 2010, 11:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:41 PM CDT | FLASH FLOOD | Fajardo, PR | HEAVY RAINFALL ALONG RIO FAJARDO CAUSED IT TO COME OUT OF ITS BANKS AND FLOOD HIGHWAY 3 IN THE PARAISO AREA BETWEEN FAJARDO AND CEIBA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGCA52 TJSJ 132345
FFWSJU
PRC037-053-103-140245-
/O.NEW.TJSJ.FF.W.0009.100413T2345Z-100414T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
745 PM AST TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
CEIBA
FAJARDO
* UNTIL 1045 PM AST
* AT 738 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL REDEVELOPING AND
MOVING ACROSS THESE AREAS. THE USGS SENSORS ALONG RIO FAJARDO ALSO
INDICATED RAPID RIVER RISES ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...ROADS AND LANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS ARE
SUBJECT TO FLOODING. MOTORISTS ARE URGED TO AVOID ROADS WHERE
EXCESSIVE PONDING IS OBSERVED. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN
QUICKLY CARRY AWAY YOUR VEHICLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1828 6578 1835 6567 1831 6563 1824 6573
$$
RAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
203
WGCA52 TJSJ 140240
FFWSJU
PRC037-053-103-140445-
/O.EXT.TJSJ.FF.W.0009.000000T0000Z-100414T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1040 PM AST TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
CEIBA
FAJARDO
* UNTIL 1245 AM AST
* AT 1027 PM AST...LOCAL EMERGENCY MANAGERS AS WELL AS NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THAT AREAS OF MODERATE TO
LOCALLY HEAVY RAINFALL CONTINUE TO REDEVELOP AND MOVE TOWARDS OR
OVER THESE AREAS. IN ADDITION...RECENT REPORTS FROM LOCAL EMERGENCY
MANAGERS AS WELL AS THE USGS RIVER SENSORS...INDICATED THAT RIO
FAJARDO REMAINED OUT OF ITS BANKS AND CONTINUED TO FLOOD PARTS OF
HIGHWAY 3 BETWEEN FAJARDO AND CEIBA. FOR THIS REASON THE FLASH FLOOD
WARNING HAS BEEN EXTENDED UNTIL 1245 AM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE.
&&
LAT...LON 1828 6578 1835 6567 1831 6563 1824 6573
$$
RAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN495
WGCA72 TJSJ 140452
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1252 AM AST WED APR 14 2010
PRC037-053-103-140456-
/O.EXP.TJSJ.FF.W.0009.000000T0000Z-100414T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAGUABO PR-CEIBA PR-FAJARDO PR-
1252 AM AST WED APR 14 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FAJARDO...CEIBA AND
NAGUABO MUNICIPALITIES...
AT 1245 AM AST...THE WIDESPREAD HEAVY RAINFALL WHICH HAS BEEN
AFFECTING NORTHEASTERN SECTIONS OF PUERTO RICO...AND LED TO
SIGNIFICANT RISES IN THE RIO FAJARDO AND RIO MAMEYES....HAS
DIMINISHED...AND THESE RIVERS ARE EXPECTED TO CONTINUE TO RECEDE
THROUGH THE OVERNIGHT AND EARLY MORNING HOURS.
WHILE RIVER LEVELS ARE EXPECTED TO RETURN TO NEAR NORMAL BY EARLY
MORNING WEDNESDAY...DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL
RAINFALL WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN SMALL
STREAMS AND CREEKS...AS WELL AS CAUSE PONDING OF WATER IN LOW LYING
AREAS AND ALONG ROADWAYS. FOR THIS REASON...AN URBAN AND SMALL
STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHEASTERN
PUERTO RICO THROUGH 215 AM AST...AND A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 630 AM AST.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. MOVE TO
HIGHER GROUND.
LAT...LON 1828 6578 1835 6567 1831 6563 1824 6573
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 2:14 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 13, 2:14 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 314 PM AST TUE APR 13 2010 .SYNOPSIS...AT UPPER LEVELS...AN EAST-WEST 100-120 KNOT JET CORE REMAINS 4 TO 6 DEGREES OF LATITUDE NORTH OF THE LOCAL AREA BUT IS STILL PROVIDING GOOD VENTILATION FOR THE LOCAL AREA. THE JET WILL ARCH NORTH BEGINNING SATURDAY AS A MID LATITUDE TROUGH DIGS INTO THE WESTERN CARIBBEAN AND WILL RETURN ONCE THE TROUGH PASSES TO THE EAST ON TUESDAY. ANOTHER TROUGH WILL PASS NORTH OF THE AREA ON FRIDAY OF NEXT WEEK. AT MID LEVELS... HIGH PRESSURE REMAINS OVER THE TROPICAL ATLANTIC AND THE SOUTHERN CARIBBEAN THROUGH TUESDAY OF NEXT WEEK. PASSING LOWS AND TROUGHS DOMINATE THE CANADIAN ATLANTIC AND EXTEND TOWARD THE LOCAL AREA. AT LOWER LEVELS...MOISTURE IS ARCHED OVER THE AREA ALONG THE STREAMLINES IN A TROUGH WHOSE AXIS IS CENTERED NEAR IF NOT OVER PUERTO RICO. LOW PRESSURE IS EXPECTED TO DEVELOP NORTH OF PUERTO RICO ALTHOUGH CYCLOGENESIS IS NOT YET APPARENT. LOW PRESSURE DRIFTS EAST WEDNESDAY AND THURSDAY...WHILE HIGH PRESSURE SINKS SOUTH OVER SOUTH CAROLINA AND RIDGES EAST OVER THE ATLANTIC WATERS TO OUR NORTH. HIGH PRESSURE WILL CONTINUE THROUGH EARLY NEXT WEEK...BUT TROUGHING RE-DEVELOPS JUST NORTHWEST OF THE AREA NEXT TUESDAY AND MOVES EAST OVER THE AREA TUESDAY NIGHT. && .DISCUSSION...TROUGHING IS SLOWLY DEVELOPING ALONG A BROAD NORTH SOUTH AXIS OVER THE AREA AND MOISTURE IS DEEPENING. RADAR TOPS HAVE BEEN GENERALLY UNDER 40 THOUSAND FEET...BUT RAIN AMOUNTS IN SOME AREAS HAVE EXCEEDED ONE TO TWO INCHES. WET CONDITIONS WILL CONTINUE BUT WETTEST AREAS WILL BE DIFFICULT TO DETERMINE MUCH AHEAD OF TIME DUE TO THE AMBIGUITY IN THE MODELS' LOCATION OF THE LOW OR LOWS THAT ARE SUPPOSED TO FORM IN THE VICINITY AND MOVE EAST LATER. HAVE FELT THAT THE GFS IS THE MOST CONSISTENT MODEL AND HAVE USED WINDS FROM THAT MODEL THROUGHOUT MASSAGING THE POPS TO FIT THE MOISTURE AND WINDS EXPECTED AND ASSUMING THAT MIDDAY SEA BREEZES WILL DOMINATE THE SYNOPTIC FLOW. THE GFS HAS BEEN HINTING AT VERY GOOD DIVERGENCE ALOFT WEDNESDAY WITH A PLUS 6 AT 14/18Z...SO NUMEROUS SHOWERS WITH A POSSIBLE SEA BREEZE SEEMS REASONABLE FOR THE NORTH COAST. OTHERWISE FORECAST LATER IN THE WEEK IS BASED ON GFS AND CONFIDENCE IS MEDIUM-LOW CONSIDERING THE DISCREPANCIES IN MOISTURE AND WIND FIELDS. ONCE LOWS DO OR DO NOT DEVELOP SHOULD BE ABLE TO ASCERTAIN CONDITIONS MORE PRECISELY. NEVERTHELESS MJO IS ENTERING A WET PHASE AND MOISTURE WILL BE PRESENT WITH OR WITHOUT CYCLOGENESIS SO THE CHANCES OF URBAN AND SMALL STREAM FLOODING OR MAIN STEM RIVER FLOODING THIS WEEK ARE ELEVATED. && .AVIATION... MOSTLY VFR CONDS EXPECTED AT ALL TAF SITES FOR THE NEXT 12 HOURS...HOWEVER MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE MAINLY OVER THE CENTRAL...WESTERN INTERIOR...AND WEST SECTIONS OF PUERTO RICO THROUGH ABOUT 13/23Z. ALSO VCSH OR PASSING SHRA EXPECTED ACROSS TNCM AND TKPK RESULTING IN BRIEF PERIODS OF MVFR. && .MARINE...SEAS INCREASE WEDNESDAY AND THURSDAY AND MODELS SHOW OVER 7 FEET AT BUOY 41043. BUT MODEL ALSO SHOWS A NASTY CROSS OF 8-SECOND PERIOD WIND WAVES FROM NORTHEAST AND NORTH THAT COULD MAKE CONDITIONS TREACHEROUS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 88 76 85 / 40 60 40 50 STT 76 85 78 87 / 50 50 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, Apr 13, 4:46 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST TUE APR 13 2010 AMZ710>745-PRZ001>013-141000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE PERIODS OF HEAVY RAINFALL. URBAN AND SMALL STREAM FLOODING ARE LIKELY...MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME DURING THIS WEEK. AMZ715-725-VIZ001-002-141000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME THIS WEEK.
In the hours before
Special weather statement, Apr 13, 1:55 PM CDT, 4 hours 50 minutes before
PRC007-021-025-031-061-063-105-127-135-137-139-132000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
255 PM AST TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 400 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...GURABO...NARANJITO...TOA
ALTA...TRUJILLO ALTO...GUAYNABO...CAROLINA...SAN JUAN AND TOA
BAJA
INCLUDING THE FOLLOWING LOCATIONS
BAYAMON...CANDELARIA...CAROLINA...GUAYNABO...PAJAROS...SABANA
SECA...SAN JUAN AND TRUJILLO ALTO
AT 252 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BAYAMON...MOVING SOUTHEAST AT
10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO
40 MPH.Special weather statement, Apr 13, 2:01 PM CDT, 4 hours 44 minutes before
PRC007-021-025-031-061-063-105-127-135-137-139-132000-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
255 PM AST MARTES 13 DE ABRIL DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 400 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...GURABO...NARANJITO...TOA
ALTA...TRUJILLO ALTO...GUAYNABO...CAROLINA...SAN JUAN Y TOA
BAJA
INCLUYENDO A
BAYAMON...CANDELARIA...CAROLINA...GUAYNABO...PAJAROS...SABANA
SECA...SAN JUAN Y TRUJILLO ALTO
A LAS 2:52 PM AST EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA FUERTE TRONADA 4 MILLAS AL SUR DE
BAYAMON...MOVIENDOSE AL SURESTE A 10 MPH. ESTA TORMENTA SERA CAPAZ
DE PRODUCIR RAFAGAS DE VIENTO HASTA 40 MPH.The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:47 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Apr 13, 8:42 AM CDT | Flash Flood Warning | JSJ | 93 min | |
| Apr 13, 9:44 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| Apr 13, 2:42 PM CDT | Areal Flood Advisory | JSJ | 84 min | |
| Apr 13, 2:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 3:10 PM CDT | Special Marine Warning | JSJ | 97 min | |
| Apr 13, 3:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 4:41 PM CDT | Special Marine Warning | JSJ | 109 min | |
| Apr 13, 5:13 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 13, 5:51 PM CDT | Flash Flood Watch | JSJ | 25 hr | |
| Apr 13, 6:26 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Apr 13, 6:56 PM CDT | Special Marine Warning | JSJ | 67 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.